MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-054
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Discomfort (2330); Joint Dislocation (2374); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Customer is reporting a disassociation of inlay from cup.Head was reaming at the inner part of the cup.Unknown side affected.Doi: unknown, dor: (b)(6) 2021 - revision of inlay and head.
 
Event or Problem Description
On (b)(6) 2021, the patient dislocated with "luxation of the head in the cup with inlay dislocation." metallosis was found as well as a tilted inlay for unknown reason.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, d9 and h6 (patient).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that discomfort occurred in the right hip as well as mechanical sounds.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : examination of the returned device found evidence to support disassociation of the liner from the cup while implanted.This device was manufactured on 19-jun-2017.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.Device history lot : 1) quantity manufactured: (b)(4).2) date of manufacture: 19-jun-2017.3) any anomalies or deviations identified in dhr: there were three scrap parts associated with lot 8544120.The three parts were scrapped off at the machine step in the process.The parts were scrapped out for the reason code a252: visual failure therefore there is no correlation with the scrap reason and the failure mode of the complaint.The cmm reports were reviewed as parts of this dhr review.All parts at the machining step in the process are 100 percent inspected on a cmm and all parts passed the cmm inspection therefore there is no correlation to the failure mode described.There was no material reprocessing reports (mrr) associated with lot 8544120.One ncs (non-conformances) found associated with lot 8544120.Nr-0084963 was open in relation to marathon liner product packaging therefore there is no correlation to the failure mode of the complaint.The raw material lot number 7188941 for lot 8544120 certificate of conformance was reviewed as a part of this review.No non-conformances or deviations found for raw material lot 7188941.4) expiry date: 31-may-2022 5) ifu reference: 090200701.

Brand Name
PINN MAR NEUT 32IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11436598
Report Number1818910-2021-04599
Device Sequence Number4076909
Product Code LPH
UDI-Device Identifier10603295013914
UDI-Public10603295013914
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number1219-32-054
Device Catalogue Number121932054
Device Lot Number8544120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer02/23/2021
03/16/2021
05/24/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date03/12/2021
03/24/2021
05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; CORAIL2 STD SIZE 12; HIP BALL BIOLOX 32 +1 12/14; PINN MAR NEUT 32IDX54OD; PINNACLE 100 ACET CUP 54MM; APEX HOLE ELIM POSITIVE STOP; CORAIL2 STD SIZE 12; HIP BALL BIOLOX 32 +1 12/14; PINN MAR NEUT 32IDX54OD; PINNACLE 100 ACET CUP 54MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight68